Alert archive / North Carolina / Gale Warnings in 2016

Gale Warning 2, NWS Newport/Morehead City, NC

January 12, 2016

NWS Newport/Morehead City, NC issued this gale warning at Jan 12, 2016, 3:45 AM EST. It took effect at Jan 12, 2016, 11:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 3:45 AM EST (08:45 UTC)
In effect from
Jan 12, 2016, 11:00 AM EST
Expired
Jan 13, 2016, 6:38 AM EST
In force
20 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

557 
WHUS72 KMHX 120845
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EST TUE JAN 12 2016

...GUSTY WINDS AND DANGEROUS SEAS TO ACCOMPANY A STRONG COLD
FRONT TODAY INTO WEDNESDAY...

.SOUTHWEST WINDS WILL BECOME 25 TO 35 KNOTS AND GUSTY THIS
AFTERNOON AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT TONIGHT THEN DIMINISH WEDNESDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. SEAS WILL BUILD TO 7 TO 10 FEET
TONIGHT THEN SUBSIDE BELOW 6 FEET LATE WEDNESDAY. 

AMZ135-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160114T0000Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T0900Z/
PAMLICO SOUND-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160114T0000Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T0900Z/
ALBEMARLE SOUND-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160114T0000Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160114T0000Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T0900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160114T0000Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
7 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-122000-
/O.UPG.KMHX.SC.Y.0004.160112T1600Z-160113T1200Z/
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T0900Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-122000-
/O.NEW.KMHX.GL.W.0002.160112T1600Z-160113T0900Z/
ALLIGATOR RIVER-
345 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
4 AM EST WEDNESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT SHIFTING TO
  NORTHWEST THIS EVENING.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-122000-
/O.NEW.KMHX.SC.Y.0005.160112T1600Z-160113T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
345 AM EST TUE JAN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS
MORNING TO 4 AM EST WEDNESDAY.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
843 
WHUS72 KMHX 122032
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 PM EST TUE JAN 12 2016

...GUSTY WINDS AND DANGEROUS SEAS TO ACCOMPANY A STRONG COLD
FRONT TONIGHT INTO WEDNESDAY...

.SOUTHWEST WINDS 25 TO 35 KNOTS AND GUSTY WILL PERSIST THIS
EVENING AHEAD OF A STRONG COLD FRONT. WINDS WILL SHIFT TO THE
NORTHWEST BEHIND THE FRONT TONIGHT THEN DIMINISH WEDNESDAY AS HIGH
PRESSURE BUILDS OVER THE WATERS. SEAS WILL BUILD TO 7 TO 10 FEET
TONIGHT THEN SUBSIDE BELOW 6 FEET LATE WEDNESDAY.

AMZ130-131-130900-
/O.CON.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
332 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-130900-
/O.CON.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
PAMLICO SOUND-
332 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-130900-
/O.CON.KMHX.GL.W.0002.000000T0000Z-160113T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
332 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-130900-
/O.CON.KMHX.GL.W.0002.000000T0000Z-160113T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
332 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-130900-
/O.CON.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
332 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-130900-
/O.CON.KMHX.SC.Y.0005.000000T0000Z-160113T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
332 PM EST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
WEDNESDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...VERY ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
462 
WHUS72 KMHX 130849
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
349 AM EST WED JAN 13 2016

...GUSTY WINDS AND DANGEROUS SEAS THIS MORNING TO WILL DIMINISH
THIS AFTERNOON...

.HIGH PRESSURE WILL BUILD OVER THE WATERS TODAY AND CAUSE
NORTHWEST WINDS TO DIMINISH RAPIDLY TO 10 TO 15 KNOTS THIS
AFTERNOON. 6 TO 9 FOOT SEAS EARLY THIS MORNING WILL SUBSIDE BELOW
6 FEET BY EARLY AFTERNOON AND 2 TO 4 FEET BY EARLY THIS EVENING. 

AMZ130-131-131500-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
/O.NEW.KMHX.SC.Y.0006.160113T0849Z-160113T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
349 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-131500-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
/O.NEW.KMHX.SC.Y.0006.160113T0849Z-160113T1500Z/
PAMLICO SOUND-
349 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-131500-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-160113T0900Z/
/O.NEW.KMHX.SC.Y.0006.160113T0849Z-160113T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
349 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT. 

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-131800-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-160113T1200Z/
/O.NEW.KMHX.SC.Y.0006.160113T0849Z-160113T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
349 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT. 

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ136-137-131000-
/O.CAN.KMHX.SC.Y.0005.000000T0000Z-160113T0900Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
349 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

NORTHWEST WINDS 15 TO 20 KNOTS THIS MORNING WILL DIMINISH TO 5 TO
15 KNOTS THIS AFTERNOON OVER THE INLAND RIVERS. 

$$

AMZ152-154-131200-
/O.EXT.KMHX.GL.W.0002.000000T0000Z-160113T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
349 AM EST WED JAN 13 2016

...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
677 
WHUS72 KMHX 131138
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
638 AM EST WED JAN 13 2016

...GUSTY WINDS AND DANGEROUS SEAS THIS MORNING WILL DIMINISH THIS
AFTERNOON...

.HIGH PRESSURE WILL BUILD OVER THE WATERS TODAY AND CAUSE
NORTHWEST WINDS TO DIMINISH RAPIDLY TO 10 TO 15 KNOTS THIS
AFTERNOON. 4 TO 7 FOOT SEAS EARLY THIS MORNING WILL SUBSIDE BELOW
6 FEET BY EARLY AFTERNOON AND 2 TO 4 FEET BY EARLY THIS EVENING.

AMZ152-154-131800-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-160113T1200Z/
/O.EXA.KMHX.SC.Y.0006.000000T0000Z-160113T1800Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
638 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-131-131500-
/O.CON.KMHX.SC.Y.0006.000000T0000Z-160113T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
638 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-131500-
/O.CON.KMHX.SC.Y.0006.000000T0000Z-160113T1500Z/
PAMLICO SOUND-
638 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-131500-
/O.CON.KMHX.SC.Y.0006.000000T0000Z-160113T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
638 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-131800-
/O.CON.KMHX.SC.Y.0006.000000T0000Z-160113T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
638 AM EST WED JAN 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 12, 12:55 AM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Jan 12, 12:55 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1255 AM EST TUE JAN 12 2016

.SYNOPSIS...
A DRY COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH PRESSURE OVER
THE TN VALLEY/GULF STATES WEDNESDAY WILL MOVE OFF THE SOUTHEAST
COAST THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST ALONG THE COAST
FRIDAY NIGHT. A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT. HIGH
PRESSURE WILL BUILD IN FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1255 AM TUESDAY...HIGH PRESSURE WILL CONTINUE TO BUILD OVER
THE REGION FROM THE SOUTH OVERNIGHT WITH LIGHT WINDS. STRONG
RADIATIONAL COOLING HAS LED TO RAPID TEMPS FALLS EARLIER THIS
EVENING WITH COLD READINGS IN THE 20S INLAND. TEMPS SHOULD BEGIN
TO STEADY AS HIGH CLOUDS DEVELOP OVER THE REGION WHICH COULD LIMIT
RADIATIONAL COOLING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 AM WEDNESDAY/...
AS OF 245 PM MON...DRY COLD FRONT WILL BE APPROACHING FROM THE
NORTHWEST DURING THE DAY. PRESSURE GRADIENT WILL TIGHTEN UP ACROSS
THE AREA WITH BREEZY SOUTHWEST WINDS DEVELOPING IN THE AFTERNOON.
HIGHS THROUGHOUT IN THE LOWER TO MID 50S.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
AS OF 245 PM MONDAY...THE MODELS CONTINUE TO INDICATE DRY WEATHER
THROUGH THURSDAY NIGHT, THEN LARGE RUN TO RUN VARIABILITY AND
MODEL DIFFERENCES MAKE FOR A LOWER CONFIDENCE FORECAST FROM FRIDAY
INTO THE WEEKEND WHEN THE NEXT CHANCES FOR PRECIPITATION ARE
EXPECTED.

STRONG SW FLOW WILL CONTINUE TUESDAY NIGHT AHEAD OF AN APPROACHING
STRONG COLD FRONT. A REINFORCING COLD FRONT IS FORECAST TO CROSS THE
REGION EARLY WEDNESDAY THOUGH MOISTURE CONTINUES TO LOOK LIMITED SO
WILL KEEP FORECAST DRY. COLD HIGH PRESSURE WILL BUILD ACROSS THE
AREA WEDNESDAY THEN SHIFT OFF THE COAST THURSDAY. HIGHS SHOULD
STRUGGLE TO BREAK 40 DEGREES WEDNESDAY DUE TO STRONG COLD AIR
ADVECTION DESPITE ABUNDANT SUNSHINE. SOUTHWESTERLY FLOW IS EXPECTED
TO REDEVELOP THURSDAY AS THE HIGH MOVES OFF THE CAROLINA COAST AND
THIS WILL HELP TO WARM HIGHS BACK INTO THE UPPER 40S TO LOWER 50S.
LOWS TUESDAY AND WEDNESDAY NIGHTS ARE EXPECTED TO FALL INTO THE 20S
AWAY FROM THE IMMEDIATE COAST.

MODEL DIFFERENCES START TO SHOW UP LATE WEEK INTO NEXT WEEKEND AS A
SERIES OF SOUTHERN STREAM JET INDUCED SURFACE LOWS PASS BY TO THE
SOUTHEAST. THE FIRST IS EXPECTED LATE FRIDAY AND SATURDAY AND
ANOTHER IS EXPECTED SUNDAY. THE MODELS ARE HAVING A DIFFICULT TIME
DETERMINING HOW FAR NORTHWEST PRECIPITATION WITH THESE LOWS WILL
SPREAD AND HOW MUCH OF A SUPPRESSIVE AFFECT HIGH PRESSURE OVER THE
ATLANTIC WILL HAVE AS IT RIDGES WEST INTO THE EAST COAST. THE LATEST
MODEL RUNS BRING PRECIPITATION INTO EASTERN NC LATE FRIDAY INTO SAT.
ON SUNDAY THE MODELS DIFFER ON WHETHER THERE WILL BE LOW PRESSURE
OFF THE SE COAST AND THUS IMPACTS ON OUR REGION. WILL CONTINUE WITH
PREVIOUS FORECASTS OF KEEPING LOW CHANCE POPS FRIDAY THOUGH HAVE
INCREASED TO CHANCE POPS FRIDAY NIGHT, THEN SLIGHT CHANCE POPS AGAIN
SUNDAY FROM A POSSIBLE SECOND QUICK AREA OF LOW PRESSURE. TEMPS
MODERATE TO NORMAL BY FRIDAY AND SATURDAY. UNDERCUT MAX TEMPS ON
SUNDAY DUE TO THICKNESSES IN THE 1290-1310 METER RANGE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 00Z WEDNESDAY/...
AS OF 1255 AM TUESDAY...HIGH CONFIDENCE IN PREVAILING VFR
CONDITIONS THROUGH THE TAF PERIOD. MAIN CONCERN WILL BE INCREASING
SW WINDS TODAY WITH GUSTS TO AROUND 25 KT EXPECTED BY AFTERNOON IN
ADVANCE OF A STRONG COLD FRONT. THE COLD FRONT WILL CROSS THE AREA
THIS EVENING BUT IS DEVOID OF MOISTURE SO ONLY EXPECTING SOME MID
CLOUDS WITH IT. WIND GUSTS WILL SUBSIDE IN THE EVENING.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 245 PM MONDAY...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH
FRIDAY MORNING. LIGHT RAIN WITH A POTENTIAL FOR SUB VFR CONDITIONS
COULD DEVELOP LATE FRIDAY.

&&

.MARINE...
SHORT TERM /THROUGH TUE/
AS OF 1255 AM TUESDAY...LIGHT W/NW WINDS CONTINUE ON THE COASTAL
WATERS WITH SEAS GENERALLY 3 TO 4 FEET. SMALL CRAFT ADVISORIES
WERE ISSUED ON THE PREVIOUS UPDATE COVERING ALL COASTAL WATERS AND
THE SOUNDS BEGINNING AT MIDDAY ON TUESDAY BUT MAY NEED TO BE
UPDATED TO GALES AS FREQUENT GUSTS TO 35 KT WILL BE POSSIBLE LATE
TUE/TUE NIGHT. GUSTY SOUTHWEST WINDS WILL INCREASE AHEAD OF A
STRONG BUT DRY COLD FRONT TUESDAY AFTERNOON WITH SEAS BUILDING TO
AS HIGH AS 8 FEET...ESPECIALLY OVER THE CENTRAL WATERS.

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
AS OF 245 PM MONDAY...POOR BOATING CONDITIONS EXPECTED THROUGH
WEDNESDAY...WITH STRONG SCA CONDITIONS RE-DEVELOPING TUESDAY
AFTERNOON AND CONTINUING THROUGH LATE WEDNESDAY AFTERNOON.

SW WINDS WILL CONTINUE AT 20-30 KNOTS TUESDAY NIGHT AHEAD OF A
STRONG COLD FRONT. THE FRONT WILL SWEEP THROUGH THE WATERS EARLY
WEDNESDAY MORNING FOLLOWED BY GUSTY NW WINDS. THE MODELS CONTINUE TO
INDICATE THE POTENTIAL FOR GALE FORCE WIND GUSTS ACROSS THE COASTAL
WATERS TUESDAY NIGHT. THE GRADIENT BEGINS TO RELAX WEDNESDAY NIGHT
AND THURSDAY AS HIGH PRESSURE RE-BUILDS OVER THE WATERS AND WINDS
BECOME WEST TO NORTHWEST 5-15 KT. WINDS ARE NOW FORECAST TO BECOME
EASTERLY FRI 5 TO 15 KT.

SEAS WILL BUILD TO 6 TO 9 FT ON THE OUTER WATERS TUESDAY NIGHT AND
EARLY WEDNESDAY. SEAS ARE EXPECTED TO SUBSIDE BELOW 6 FT LATE
WEDNESDAY AFTERNOON AND EVENING, BECOMING 2 TO 3 FT THURSDAY AND
FRIDAY.

&&

.HYDROLOGY...
AS OF 245 PM MON...THE NEUSE RIVER IN KINSTON IS FORECAST TO
GRADUALLY FALL THROUGH THE WEEK BUT REMAIN ABOVE FLOOD STAGE FOR
THE FORESEEABLE FUTURE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 7 PM EST
     WEDNESDAY FOR AMZ130-135-150-152-154-156.
     SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 7 AM EST
     WEDNESDAY FOR AMZ158.

&&

SYNOPSIS...HSA
NEAR TERM...JME
SHORT TERM...HSA
LONG TERM...DAG
AVIATION...JME/DAG
MARINE...JME/CTC/DAG/HSA
HYDROLOGY...MHX

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:45 AM ESTSmall Craft AdvisoryMHX24 hr

Nearby

Gale Warnings in North Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.